4 of 4
4
Risperdal-induced Non-stop Persistent Eyelid-twitching - My Experience of Eventually Get It Totally Cured By Acupuncture
Posted: 15 April 2008 04:10 PM   [ Ignore ]   [ # 46 ]
Sr. Member
Avatar
RankRankRankRankRankRankRankRankRankRank
Total Posts:  7684
Joined  2008-04-11

Let me see if I have this right…..Uncontrolled seizures can (and often) cause death or severe disability. The drugs we use to control seizures (If I remember correctly) are all associated with TD as well as Stevens Johnson syndrome in a very small number of people, as well as numerous other side effects. The potential for harm from the seizures (in this example) far outweigh the potential for serious side affects. But you would feel that prescribing the medications would be irresponsible.This makes no sense.
geo

 Signature 

Church; where sheep congregate to worship a zombie on a stick that turns into a cracker on Sundays…

Profile
 
 
Posted: 15 April 2008 07:52 PM   [ Ignore ]   [ # 47 ]
Jr. Member
RankRank
Total Posts:  35
Joined  2008-01-20

‘The potential for harm from the seizures (in this example) far outweigh the potential for serious side affects. But you would feel that prescribing the medications would be irresponsible.This makes no sense’


Yup, you are right, but in the case of my home country and other nations which are not just as modern or developed, the related drugs are often prescribed in an uninformed, indiscriminate and sometimes totally irresponsible ways. So, in your opinion what would be the eventual effects of these drugs on the patients who take them ?


The reality would speak louder than anything.  Whilst the medical welfare of the patients especially the users of such drugs should be given the top priority especially in terms of the necessary precautionary as well as other safety measures and should never be compromised or abused under any circumstances.

[ Edited: 15 April 2008 08:02 PM by NC ]
Profile
 
 
Posted: 15 April 2008 11:15 PM   [ Ignore ]   [ # 48 ]
Sr. Member
Avatar
RankRankRankRankRankRankRankRankRankRank
Total Posts:  7684
Joined  2008-04-11

Unfortunately you are correct in that many underdeveloped countries do prescribe medications in an irresponsibly negligent way. We are reaping the fruit of that responsibility in our increasing inability to treat disease such as tuberculosis, MRSA,VRE etc.
geo

 Signature 

Church; where sheep congregate to worship a zombie on a stick that turns into a cracker on Sundays…

Profile
 
 
Posted: 16 April 2008 09:01 PM   [ Ignore ]   [ # 49 ]
Jr. Member
RankRank
Total Posts:  35
Joined  2008-01-20

‘Unfortunately you are correct in that many underdeveloped countries do prescribe medications in an irresponsibly negligent way.’


As such, the best way of dealing with such a problem would be for the end users of any drugs with potentially dire damaging side effects to exercise additional self-precautionary measures by being more medical-conscious themselves for self-protection against any medical malpractices.

God will help those who at least have the will to help themselves.

Profile
 
 
Posted: 16 April 2008 09:49 PM   [ Ignore ]   [ # 50 ]
Sr. Member
Avatar
RankRankRankRankRankRankRankRankRankRank
Total Posts:  7684
Joined  2008-04-11
NC - 16 April 2008 09:01 PM

‘Unfortunately you are correct in that many underdeveloped countries do prescribe medications in an irresponsibly negligent way.’


As such, the best way of dealing with such a problem would be for the end users of any drugs with potentially dire damaging side effects to exercise additional self-precautionary measures by being more medical-conscious themselves for self-protection against any medical malpractices.

*******Whaaaat? ‘End users’ especially in a third world country, generally have no medical sophistication. There are plenty of ‘first world’ people here who are medically ignorant. It is a little disingenuous to place the blame on those who are just trying to get a cure for what ever ails them, and don’t understand that you need to continue the medicine even after the symptoms disappear. Also there are those who have the money to begin the cure, but not enough to continue the medication through to the end. There are doctors who may adulterate the medication to attempt to make their paucity of tools cover even more patients. This problem has many causes.*********

God will help those who at least have the will to help themselves.

*********What has ‘God’ have to do with anything in this conversation?**********

 Signature 

Church; where sheep congregate to worship a zombie on a stick that turns into a cracker on Sundays…

Profile
 
 
Posted: 17 April 2008 07:24 AM   [ Ignore ]   [ # 51 ]
Moderator
Avatar
RankRankRankRankRankRankRankRankRankRank
Total Posts:  7576
Joined  2007-03-02
asanta - 16 April 2008 09:49 PM

*********What has ‘God’ have to do with anything in this conversation?**********

Sad to say, asanta, he hasn’t made many rational statements since he started this thread.  They’ve been mostly overreacting to a side effect of medicine that is very rare.

 Signature 

Mriana
“Sometimes in order to see the light, you have to risk the dark.” ~ Iris Hineman (Lois Smith) The Minority Report

Profile
 
 
Posted: 17 April 2008 08:45 PM   [ Ignore ]   [ # 52 ]
Jr. Member
RankRank
Total Posts:  35
Joined  2008-01-20

‘Whaaaat? ‘End users’ especially in a third world country, generally have no medical sophistication. There are plenty of ‘first world’ people here who are medically ignorant. It is a little disingenuous to place the blame on those who are just trying to get a cure for what ever ails them, and don’t understand that you need to continue the medicine even after the symptoms disappear. Also there are those who have the money to begin the cure, but not enough to continue the medication through to the end.’

‘Sad to say, asanta, he hasn’t made many rational statements since he started this thread.  They’ve been mostly overreacting to a side effect of medicine that is very rare. ‘


Unfortunately, the much more important matter here lies with the ethical issues and values of the medical personnel for which no one is fully warranted to always place 100% absolute reliance upon. And I also believe that neither of you would be 100% credulous or rather implicitly loyal enough to do so under every single circumstance.

‘God will help those who at least have the will to help themselves.
What has ‘God’ have to do with anything in this conversation?’

That’s merely my one of my favourite mottoes and there is no reason to overreact to it.

Profile
 
 
Posted: 10 May 2008 05:18 PM   [ Ignore ]   [ # 53 ]
Jr. Member
RankRank
Total Posts:  35
Joined  2008-01-20

Summary :


Tardive Dyskinesia actually falls under the EPS (extrapyramidal symptoms) syndrome which may well include dystonia, parkinsonism etc.


Such EPS syndrome (especially physical movement disorders, including Hemifacial Spasms triggered by bodily chemical imbalances) in turn is caused by disturbances to the dopamine receptors (one of the main neurotransmitters      essential for the control of human body motions) in the nervous system which is normally induced by most of the AAP’s (atypical antipsychotics).


Please refer to the weblink below for medical details about Extrapyramidal Symptoms (EPS) :


http://www.hubin.org/publicfamilyinfo/treatment/side_effects/side_effects_6_en.html

[ Edited: 19 July 2008 11:41 PM by NC ]
Profile
 
 
Posted: 11 June 2008 10:42 PM   [ Ignore ]   [ # 54 ]
Jr. Member
RankRank
Total Posts:  35
Joined  2008-01-20

Follow-up :


Please refer to the weblinks below for a follow-up of the information given above :

http://www.tcmdiscovery.com/bbs/forum_posts.asp?TID=4393


http://www.drmirkin.com/forum/forum_posts.asp?TID=1147


http://community.kget.com/forums/thread/3459525.aspx

[ Edited: 14 January 2009 04:20 AM by NC ]
Profile
 
 
   
4 of 4
4
 
‹‹ Special Needs      bad medicine ››